Corticosteroids in the treatment of chemotherapy-induced nausea and vomiting

The most common side effect of topical corticosteroid use is skin atrophy. All topical steroids can induce atrophy, but higher potency steroids, occlusion, thinner skin, and older patient age increase the risk. The face, the backs of the hands, and intertriginous areas are particularly susceptible. Resolution often occurs after discontinuing use of these agents, but it may take months. Concurrent use of topical tretinoin (Retin-A) % may reduce the incidence of atrophy from chronic steroid applications. 30 Other side effects from topical steroids include permanent dermal atrophy, telangiectasia, and striae.

"For years I had been a "junkie"--addicted to prescription and over the counter drugs. used oral and topical anti-inflammatory corticosteroids for 9 years to suppress my eczema/psoriasis. The steroids' side effect nearly killed me and did nothing to cure my eczema. Why elimination or suppression of the symptom is NOT the same as elimination of the disease . The side effects caused me to swell-up like a balloon and triggered terrible mood swings from deep depression to nasty outburst our rages. Functioning of vital organs such as my liver, kidneys, lungs and spleen were nearly shut down and I thought I would die." Shirley

It is important to use the correct amount of topical steroid for your eczema, as instructed by your healthcare professional. Topical steroids should be applied with clean hands so that the skin just glistens. It can sometimes be difficult to judge how much steroid to use and there are guidelines on the amount required to cover body areas that are affected by eczema. These are based on the Finger Tip Unit (FTU), and explained in detail in our fact sheet which you can download as a pdf from the related documents to the right of this page.

The medical information provided in this site is for educational purposes only and is the property of the American Osteopathic College of Dermatology. It is not intended nor implied to be a substitute for professional medical advice and shall not create a physician - patient relationship. If you have a specific question or concern about a skin lesion or disease, please consult a dermatologist. Any use, re-creation, dissemination, forwarding or copying of this information is strictly prohibited unless expressed written permission is given by the American Osteopathic College of Dermatology.

Corticosteroids in the treatment of chemotherapy-induced nausea and vomiting

corticosteroids in the treatment of chemotherapy-induced nausea and vomiting

The medical information provided in this site is for educational purposes only and is the property of the American Osteopathic College of Dermatology. It is not intended nor implied to be a substitute for professional medical advice and shall not create a physician - patient relationship. If you have a specific question or concern about a skin lesion or disease, please consult a dermatologist. Any use, re-creation, dissemination, forwarding or copying of this information is strictly prohibited unless expressed written permission is given by the American Osteopathic College of Dermatology.

Media:

corticosteroids in the treatment of chemotherapy-induced nausea and vomitingcorticosteroids in the treatment of chemotherapy-induced nausea and vomitingcorticosteroids in the treatment of chemotherapy-induced nausea and vomitingcorticosteroids in the treatment of chemotherapy-induced nausea and vomitingcorticosteroids in the treatment of chemotherapy-induced nausea and vomiting

http://buy-steroids.org